Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 332, NWS Atlanta, GA

August 11, 2007Emanuel County, Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 11, 2007, 4:16 PM EDT for Emanuel County, Montgomery County, Toombs County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 4:16 PM EDT (20:16 UTC)
Expired
Aug 11, 2007, 4:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112016
SVRFFC
GAC107-209-279-112045-
/O.NEW.KFFC.SV.W.0332.070811T2016Z-070811T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
  SOUTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORMANTOWN...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
  PARK.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8237 3224 8259 3221 8220 3235 8225
      3243 8219

$$
2 follow-up statements
000 
WWUS52 KFFC 112031
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT SAT AUG 11 2007

GAC107-209-279-112045-
/O.CON.KFFC.SV.W.0332.000000T0000Z-070811T2045Z/
TOOMBS GA-MONTGOMERY GA-EMANUEL GA-
430 PM EDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN EMANUEL...NORTHEASTERN MONTGOMERY AND NORTHERN TOOMBS
COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR 
NORMANTOWN...MOVING EAST AT 25 MPH.  THIS STORM PRODUCED PENNY-SIZED 
HAIL SOUTHWEST OF SOPERTON.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK 
PARK...LYONS...AND VIDALIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8237 3224 8259 3221 8220 3235 8225
      3243 8219

$$
000 
WWUS52 KFFC 112046
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT SAT AUG 11 2007

GAC107-209-279-112055-
/O.EXP.KFFC.SV.W.0332.000000T0000Z-070811T2045Z/
TOOMBS GA-MONTGOMERY GA-EMANUEL GA-
445 PM EDT SAT AUG 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EMANUEL...
NORTHEASTERN MONTGOMERY AND NORTHERN TOOMBS COUNTIES EXPIRES AT 445 
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE. HOWEVER...FREQUENT LIGHTNING...VERY HEAVY RAIN AND WIND 
GUSTS TO 50 MPH CAN BE EXPECTED ACROSS SOUTHERN EMANUEL AND TOOMBS 
COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3243 8237 3224 8259 3221 8220 3235 8225
      3243 8219

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:35 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 11, 3:35 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SAT AUG 11 2007

.SHORT TERM /TONIGHT THROUGH MONDAY/...
OLD FRONT OR SURFACE TROUGH ACROSS CENTRAL GA WITH STORMS DEVELOPING
ALONG AND S OF BOUNDARY. CONVECTIVE ACTIVITY WILL DIMINISH WITH LOSS
OF DAY TIME HEATING THIS EVENING.

SURFACE TROUGH OVER S CENTRAL GA OR SO FOR SUNDAY WITH WEAK EAST
SURFACE FLOW IN PLACE. COULD BE JUST ENOUGH MOISTURE AND INSTABILITY
IN PLACE ALONG WITH A WEAK SHORT WAVE FOR THUNDERSTORMS SO HAVE
INCLUDED SLIGHT CHANCE POPS ACROSS THE AREA FOR THE AFTERNOON AND
EVENING.

SURFACE THERMAL TROUGH DEEPENS ACROSS CENTRAL GA MONDAY WITH MAYBE
ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS FOR THE
AFTERNOON AND EVENING.

TEMPERATURES NOT AS WARM FOR SUNDAY WITH ONLY PATCHY HEAT INDICES
GETTING TO 105 DEGREES OVER CENTRAL GA...SO NO HEAT ADVISORY
EXPECTED AT THIS TIME. TEMPERATURES WARM SOME FOR MONDAY AS SURFACE
FLOW BECOMES NNW. HEAT INDICES INCREASING IN THE 105-110 DEGREE
RANGE FOR CENTRAL AND PARTS OF N GA.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
PRETTY DRY AIRMASS IN PLACE FOR TUESDAY SO NO PRECIP EXPECTED FOR
NOW. HEAT INDICES OF 105-110 CAN BE EXPECTED FOR SOME AREAS.
RIDGE ALOFT BEGINS TO BUILD OVER AREA WEDNESDAY WITH SURFACE FLOW
GENERALLY S. WILL NEED TO WATCH CENTRAL GA FOR POSSIBLE
THUNDERSTORMS. HEAT INDICES WILL BE A CONCERN FOR SOME AREAS.
RIDGE CONTINUES TO BUILD OVER AREA THROUGH SATURDAY WITH A GENERAL
SW SURFACE FLOW IN PLACE. THIS WILL KEEP HIGH TEMPERATURES IN THE
90S FOR MOST AREAS WITH ONLY SMALL CHANCES FOR MAINLY AFTERNOON
AND EVENING THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  96  71 100  72 /  10  20  20  10  10
ATLANTA         78  94  75  99  74 /  10  20  20  10  10
BLAIRSVILLE     67  89  68  93  67 /   5  20  20  10  10
CARTERSVILLE    70  95  70  97  67 /  10  20  20  10  10
COLUMBUS        77  99  77 100  76 /  10  20  20  20  20
GAINESVILLE     75  92  72  97  72 /  10  20  20  10  10
MACON           76  98  72 101  72 /  10  20  20  20  20
ROME            68  96  68 100  67 /  10  20  20  10  10
PEACHTREE CITY  71  95  69  98  66 /  10  20  20  10  10
VIDALIA         79  95  74  97  77 /  20  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...MACON...MADISON...
MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WILKES...WILKINSON.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BLECKLEY...DODGE...EMANUEL...JOHNSON...
LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...
WHEELER...WILCOX.

&&

BDL
Hazardous weather outlook, Aug 11, 6:25 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT SAT AUG 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
625 AM EDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHERN
PORTIONS OF CENTRAL GEORGIA.
DANGEROUS HEAT INDEX READINGS EXPECTED AGAIN THIS AFTERNOON.

.SYNOPSIS...
A LARGE SUBTROPICAL RIDGE OF HIGH PRESSURE WILL RETREAT SLOWLY WEST
TOWARD THE SOUTHERN PLAINS THROUGH SUNDAY. A WEAK SURFACE TROUGH
WILL REMAIN NEARLY STATIONARY ACROSS SOUTH GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE FREQUENT CLOUD-
TO-GROUND LIGHTNING. THUNDERSTORMS SHOULD BE CONFINED TO AREAS
ALONG AND SOUTH OF FORT BENNING...TO WARNER ROBINS...TO
DUBLIN...MAINLY AFTER 2 PM EDT. EXCESSIVE HEAT WILL CONTINUE
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...OUTSIDE OF THE
MOUNTAINS...THIS AFTERNOON AND EVENING. HEAT INDICES ARE EXPECTED
TO RISE INTO THE 105 TO 110 RANGE ACROSS MUCH OF CENTRAL AND NORTH
GEORGIA AGAIN THIS AFTERNOON...WITH HEAT INDICES IN EXCESS OF 110
DEGREES ACROSS PARTS OF MIDDLE GEORGIA...WHERE DEWPOINTS WILL
REMAIN IN THE 70S.

.DISCUSSION...
A LARGE SUBTROPICAL RIDGE...RESPONSIBLE FOR THE ONGOING HEAT
WAVE...WILL SLOWLY RETROGRADE WEST THROUGH SUNDAY. SLIGHTLY BETTER
NORTHERLY FLOW ALOFT WILL ALLOW FOR SOME VERY MINOR COOLING. A
WEAK SURFACE TROUGH WILL REMAIN NEARLY STATIONARY ACROSS THE
SOUTHERN PORTIONS OF CENTRAL GEORGIA. OVERALL...DESPITE THE
EXTREME HEAT...CONVECTIVE PARAMETERS ARE UNFAVORABLE FOR
THUNDERSTORMS THANKS TO VERY WARM AIR ALOFT AND GENERAL SUBSIDENCE
FROM THE UPPER RIDGE. THE EXCEPTION WILL BE NEAR THE WEAK SURFACE
BOUNDARY IN CENTRAL AND SOUTH GEORGIA..WHERE ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY DURING THE
AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE EFFICIENT CLOUD-
TO-GROUND LIGHTNING PRODUCERS. DEWPOINTS IN THE 70S AND HIGH
TEMPERATURES OF 100 TO 105 IN CENTRAL GEORGIA WILL LEAD TO
DANGEROUS HEAT AGAIN TODAY...WHERE HEAT INDEX READINGS MAY
APPROACH 115 DURING THE AFTERNOON. OVER NORTHERN GEORGIA..DEWPOINTS WILL BE
LOWER...MOSTLY IN THE MID TO UPPER 60S...BUT WITH TEMPERATURES
NEAR 100 AGAIN THIS AFTERNOON...HEAT INDEX READINGS WILL STILL
RISE TO 105 OR BETTER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN CENTRAL GEORGIA SUNDAY
THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN ALL
AREAS THURSDAY THROUGH FRIDAY. IN ADDITION...VERY WARM CONDITIONS
ARE EXPECTED THROUGH THE PERIOD...BUT EXTREME HEAT IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Aug 11, 2:44 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT SAT AUG 11 2007

GAZ086-111915-
244 PM EDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANOOCHEE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CANOOCHEE AND GARFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 11, 3:10 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT SAT AUG 11 2007

GAZ085-112000-
310 PM EDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JOHNSON COUNTY UNTIL 400 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JOHNSON COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE DONAVAN...WRIGHTSVILLE...MEEKS AND KITE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 11, 3:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT AUG 11 2007

GAZ098-111-112-112030-
340 PM EDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NOTERHN WHEELER...NORTHERN MONTGOMERY AND SOUTHERN TREUTLEN COUNTIES
UNTIL 430 PM EDT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOTHAIR...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHERN WHEELER...NORTHERN MONTGOMERY AND SOUTHERN TREUTLEN
COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LOTHAIR AND TARRYTOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Aug 11, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 N SOPERTON            32.42N 82.59W
08/11/2007                   TREUTLEN           GA   PUBLIC

            LARGE LIMB DOWN.

&&

SNELSON
Special weather statement, Aug 11, 4:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SAT AUG 11 2007

GAZ110-112045-
408 PM EDT SAT AUG 11 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS
TO 40 MPH IN TELFAIR COUNTY UNTIL 445 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCOTLAND...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TELFAIR COUNTY
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WORKMORE...MCRAE...SCOTLAND AND TOWNS. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:38 AM EDTExcessive Heat WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more16 hr
Aug 11, 3:30 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson45 min
Aug 11, 3:50 PM EDTSevere Thunderstorm WarningFFCTreutlen40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.